Alert archive / Missouri / Tornado Warnings in 2015

Tornado Warning 25, NWS Paducah, KY

July 9, 2015Cape Girardeau County, Scott County, Missouri; Alexander County, Illinois

NWS Paducah, KY issued this tornado warning at Jul 9, 2015, 6:31 PM CDT for Cape Girardeau County, Scott County, Missouri; Alexander County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2015, 6:31 PM CDT (23:31 UTC)
Expired
Jul 9, 2015, 7:00 PM CDT
In force
29 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Alexander County, IL, Cape Girardeau County, MO, Scott County, MO

The radar

The Paducah radar (KPAH), 67 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:35 PM CDTTSTM WND DMGScott City, MOMAJOR DAMAGE TO ONE HOUSE, TREE ON ANOTHER HOUSE, NUMEROUS TREES DOWN, WIDESPREAD STREET FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
643 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WFUS53 KPAH 092331
TORPAH
ILC003-MOC031-201-100000-
/O.NEW.KPAH.TO.W.0025.150709T2331Z-150710T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
  SOUTHEASTERN CAPE GIRARDEAU COUNTY IN SOUTHEASTERN MISSOURI...
  SCOTT COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 700 PM CDT
    
* AT 630 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER KELSO...OR OVER SCOTT CITY...MOVING EAST
  AT 35 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  WESTERN ALEXANDER...SOUTHEASTERN CAPE GIRARDEAU AND SCOTT
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...THEBES...COMMERCE...
  VANDUSER...DIEHLSTADT...BLODGETT AND LAMBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3693 8969 3709 8979 3714 8976 3716 8970
      3718 8970 3720 8967 3723 8968 3733 8931
      3716 8927 3713 8942 3710 8938 3704 8938
      3701 8931 3700 8937 3697 8937 3697 8941
      3694 8943 3694 8946 3688 8951 3686 8969
TIME...MOT...LOC 2330Z 256DEG 30KT 3719 8952 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
1 follow-up statement
792 
WWUS53 KPAH 092342
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
642 PM CDT THU JUL 9 2015

MOC031-092351-
/O.CAN.KPAH.TO.W.0025.000000T0000Z-150710T0000Z/
CAPE GIRARDEAU MO-
642 PM CDT THU JUL 9 2015

...THE TORNADO WARNING FOR SOUTHEASTERN CAPE GIRARDEAU COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3727 8930 3716 8927 3714 8941 3713 8947
      3719 8947
TIME...MOT...LOC 2341Z 262DEG 33KT 3719 8938 

$$

ILC003-MOC201-100000-
/O.CON.KPAH.TO.W.0025.000000T0000Z-150710T0000Z/
ALEXANDER IL-SCOTT MO-
642 PM CDT THU JUL 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL
ALEXANDER AND NORTHEASTERN SCOTT COUNTIES...
    
AT 641 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR OLIVE BRANCH...OR 8 MILES EAST OF SCOTT CITY...
MOVING EAST AT 40 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
THEBES AND COMMERCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3727 8930 3716 8927 3714 8941 3713 8947
      3719 8947
TIME...MOT...LOC 2341Z 262DEG 33KT 3719 8938 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 9, 2:44 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 9, 2:44 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT THU JUL 9 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 133 PM CDT THU JUL 9 2015

A BOUNDARY IS STILL DRAPED ACROSS THE LOWER OHIO RIVER
VALLEY/VICINITY. OUR AIRMASS IS STILL WARM/MUGGY...ESP SOUTH OF
THE BOUNDARY. CONVECTION CONTINUES TO FIRE IN THE PM
HEAT...ALTHOUGH NOT QUITE AS ROBUST IN THE WORKED OVER ENVIRON.
STILL...WITH THE BOUNDARY LINGERING...AND ANOTHER VORT WAVE
INCOMING TONIGHT...AND OUR SATURATED GROUNDS/HIGH PW'S...WILL
LEAVE OUR INHERITED FFA AS IS THRU TONIGHT. ALMOST ANY REPEAT
HEAVY RAINER WILL CAUSE AT MINIMUM AN ADVISORY AND POSSIBLY
NECESSITATE A WARNING.

HIGH PRESSURE DOES BUILD ALOFT ACROSS THE SOUTH AND RETROGRADES
WESTWARD ACROSS THE LOWER MS VALLEY THIS WEEKEND. THIS BACKS OUR
UPPER FLOW TO NWLY AND KEEPS A "DIRTY" CONVECTIVE CHANCE ACROSS
MUCH OF THE FA...ESP THE NORTHEAST HALF OF THE FA...SO CHANCES
WILL HAVE TO LINGER INTO THE WEEKEND FOR THE DURATION OF THE SHORT
TERM FORECAST.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 239 PM CDT THU JUL 9 2015

MODELS SHOW AN UPPER LEVEL HIGH PRESSURE SYSTEM MEANDERING OVER
TEXAS THROUGH THE EXTENDED FORECAST PERIOD, WHICH WILL KEEP THE
MIDDLE MISSISSIPPI AND LOWER OHIO RIVER VALLEYS IN PERSISTENT
NORTHWEST FLOW.  IN ADDITION, MODELS SHOW A SURFACE LOW SLIDING FROM
THE UPPER MISSISSIPPI VALLEY INTO THE GREAT LAKES REGION EARLY IN
THE WEEK.  THIS WILL BRING A COLD FRONT SOUTHEAST INTO THE PAH
FORECAST AREA IN THE LATE TUESDAY INTO EARLY WEDNESDAY TIME FRAME.
THESE FACTORS COMBINED WILL KEEP OUR REGION IN A FAIRLY UNSTABLE
PATTERN SUNDAY INTO WEDNESDAY.  SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE IN OUR NORTHEAST COUNTIES ON SUNDAY, WITH
PRECIPITATION CHANCES SPREADING SLOWLY SOUTHWEST ACROSS THE REST OF
OUR AREA SUNDAY NIGHT INTO MONDAY.  OUR BEST CHANCES WILL LIKELY BE
TUESDAY, BUT FOR NOW KEPT PRECIPITATION CHANCES IN THE CHANCE
CATEGORY AT BEST DUE TO TIMING UNCERTAINTIES.

CONTINUED SOUTHWEST FLOW WILL KEEP US WARM AND HUMID SUNDAY THROUGH
TUESDAY NIGHT.  TEMPERATURES WILL CLIMB INTO THE UPPER 80S TO LOWER
90S, WITH AFTERNOON HEAT INDICES IN THE UPPER 90S TO AROUND 100
DEGREES.  IF THE FRONT MAKES IT THROUGH TUESDAY NIGHT, WINDS SHOULD
BRIEFLY TURN NORTHWEST, BUT THE FRONT ALSO MAY JUST WASH OUT OVER
US.  IN EITHER CASE, THERE DOES NOT SEEM TO BE MUCH OF A CHANGE IN
AIR MASS, SO CONDITIONS WILL REMAIN PRETTY WARM AND MUGGY LATE IN
THE WEEK BUT PRECIPITATION CHANCES WILL BRIEFLY END.

&&

.AVIATION...
ISSUED AT 133 PM CDT THU JUL 9 2015

VARYING CIGS FROM MVFR TO LOW VFR WILL PERSIST. HEAT OF DAY BREAKS
MAY SCATTER CLOUDS AT TIMES...BUT BOUYANT PARCELS WILL AGAIN CLOUD
UP AND PREVAILING SKIES SHOULD SEE MAINLY BKN CIGS. TONIGHT...ANOTHER
WAVE MOVES ALONG THE BOUNDARY SET UP OVER THE LOWER OHIO
VALLEY...INITIATING PCPN CHANCES AGAIN...ESP NORTH...LATE TONIGHT
INTO EARLY TMRW.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ILZ075>078-080>094.

MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ076-086-087-100-
     107>112-114.

IN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ081-082-085>088.

KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ001>022.

&&
Hazardous weather outlook, Jul 9, 4:37 AM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
437 AM CDT THU JUL 9 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-101000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-WHITE-
JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-
ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
437 AM CDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY THROUGH TONIGHT WILL BE CAPABLE OF LOCALLY
HEAVY RAIN AND GUSTY WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
FOUR STATE REGION THROUGH TONIGHT. REFER TO THE WATCH FOR DETAILS.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ABOUT
AREA RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE IN THE WEEKEND THROUGH THE
MIDDLE OF NEXT WEEK. ISOLATED STRONG TO SEVERE THUNDERSTORMS AND LOCALLY
HEAVY RAIN CANNOT BE RULED OUT.

REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ABOUT
AREA RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 9, 6:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 N HUNTER              36.91N 90.85W
07/09/2015                   CARTER             MO   EMERGENCY MNGR

            A LARGE LIVE OAK TREE BLOW DOWN ON HIGHWAY 21.

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:15 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne30 min
Jul 8, 7:25 PM CDTSpecial Weather StatementPAHBollinger, Butler, Cape Girardeau, Scott, Stoddard65 min
Jul 8, 8:19 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Scott26 min
Jul 8, 8:26 PM CDTSpecial Weather StatementPAHBollinger, Butler, Cape Girardeau, Carter, Ripley, Scott and 2 more64 min
Jul 8, 8:42 PM CDTTornado WarningPAHCape Girardeau, Scott18 min
Jul 8, 9:22 PM CDTSpecial Weather StatementPAHBollinger, Cape Girardeau, Scott, Stoddard68 min
Jul 8, 10:05 PM CDTSpecial Weather StatementPAHMississippi, New Madrid, Scott, Stoddard55 min
Jul 8, 10:41 PM CDTSpecial Weather StatementPAHMississippi64 min
Jul 9, 3:05 AM CDTFlash Flood WatchPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more34 hr
Jul 9, 4:39 PM CDTSevere Thunderstorm WarningPAHCarter51 min
Jul 9, 5:47 PM CDTFlash Flood WarningPAHBollinger3 hr
Jul 9, 6:21 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Scott24 min
Jul 9, 6:49 PM CDTSevere Thunderstorm WarningPAHMississippi41 min
Jul 8, 9:18 PM CDTSevere Thunderstorm WarningPAHAlexander, Johnson, Pulaski, Union27 min
Jul 8, 9:46 PM CDTFlash Flood WarningPAHAlexander, Johnson, Pulaski, Union3 hr
Jul 8, 10:50 PM CDTFlash Flood WarningPAHJohnson, Pope, Saline, Williamson3 hr
Jul 8, 10:54 PM CDTFlash Flood WarningPAHJackson, Johnson, Union, Williamson2 hr
Jul 8, 11:08 PM CDTAreal Flood AdvisoryPAHMassac, Pope112 min
Jul 8, 11:31 PM CDTSpecial Weather StatementPAHHardin, Pope59 min
Jul 8, 11:44 PM CDTFlash Flood WarningPAHGallatin, Hardin3 hr
Jul 9, 1:34 AM CDTAreal Flood AdvisoryPAHAlexander, Johnson, Pulaski, Union4 hr
Jul 9, 2:15 AM CDTFlash Flood WarningPAHMassac4 hr
Jul 9, 2:45 AM CDTFlash Flood WarningPAHPope4 hr
Jul 9, 8:04 AM CDTAreal Flood AdvisoryPAHAlexander, Johnson, Massac, Pope, Pulaski, Union116 min
Jul 9, 8:37 AM CDTFlash Flood WarningPAHMassac83 min
Jul 9, 8:45 AM CDTFlash Flood WarningPAHPope2 hr
Jul 9, 9:08 AM CDTAreal Flood AdvisoryPAHHardin3 hr
Jul 9, 6:56 PM CDTFlash Flood WarningPAHAlexander, Pulaski, Union3 hr

Nearby

Tornado Warnings in Missouri, 2015Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.